Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Anti allergy meds and hiv seroconversion question?
Sep 19, 2010

Hi,

5 weeks before i received protected oral from female escort. Condom was intact. But, 10 days later i developed rashes that looked like petechiae and itching all over my body.

I went to a doc and he prescribed me anti allergy med zyrtec 10 mg. It worked and rashes are gone.

But now I am thinking, if these rashes were due to hiv, wouldn't anti allergic meds suppress the immune response towards hiv and delay seroconverion.

I went for HIV -1 DNA pcr and HIV 1/2 AB elisa, western bolt 22 days after exposure all came back negative.

Now I am still scared and thinking if anti allergy meds is causing delayed seroconversion in me. Please help...

Response from Dr. Frascino

Hello,

Relax Max! Antihistamines such as Zyrtec would not affect the validity or accuracy of HIV testing. They also do not delay seroconversion or have any effect on the window period whatsoever.

Protected oral (or any other type of protected sex) is indeed protected, assuming the latex condom was used properly and did not fail. No further HIV testing is warranted; however, you might want to see an allergist to try to determine the cause of your rash. One thing is certain: HIV is not the cause.

Be well.

Dr. Bob



Previous
$300 donation... YES A REAL ONE! Desperate for answers!
Next
What is The Normal Sex Drive (AUTOFELLATIO 2010)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement